advertisement
Question
Posted by: Gail Hoorn | 2011/04/05

Tired

I am 47 (female) had a heart attack a month (22 Feb''11) ago, Medication is Ramisin, Concor, Clopidogrel Winthrop and Ecotrin. I am exremely tired is it the medication?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi Gail I am sorry to hear about your heart attack. How was the diagnosis made? Heart attacks are uncommon in young women your age and usually there is a pre-disposing condition eg diabetes or smoking. Do either of these apply to you? (A familial high cholesterol is also an important cause of heart attack in young women but from the fact that you are not on cholesterol-lowering medication I assume that does not apply to you.)

Your medication sounds good except that whatever your cholesterol is you should also be on medication to reduce it. From the fact that you are taking clopidogrel I assume you had an angiogram and possibly a stent?

Beta blockers like Concor commonly cause tiredness, especially in high dose. However, in the first few weeks after a heart attack it is more likely the heart attack itself that is the cause of the tiredness, and if you have had a heart attack it is important to take a beta blocker, at least for a while. I would not stop it without consulting your cardiologist or physician.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2011/04/06

Hi Gail I am sorry to hear about your heart attack. How was the diagnosis made? Heart attacks are uncommon in young women your age and usually there is a pre-disposing condition eg diabetes or smoking. Do either of these apply to you? (A familial high cholesterol is also an important cause of heart attack in young women but from the fact that you are not on cholesterol-lowering medication I assume that does not apply to you.)

Your medication sounds good except that whatever your cholesterol is you should also be on medication to reduce it. From the fact that you are taking clopidogrel I assume you had an angiogram and possibly a stent?

Beta blockers like Concor commonly cause tiredness, especially in high dose. However, in the first few weeks after a heart attack it is more likely the heart attack itself that is the cause of the tiredness, and if you have had a heart attack it is important to take a beta blocker, at least for a while. I would not stop it without consulting your cardiologist or physician.

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement